-

 

 

 




Optimization Online





 

On the bilinearity rank of a proper cone and Lyapunov-like transformations

M. Seetharama Gowda(gowda***at***math.umbc.edu)
Jiyuan Tao(jtao***at***loyola.edu)

Abstract: A real square matrix Q is a bilinear complementarity relation on a proper cone K in R^n if x in K, s in K^* with x perpendicular to s implies x^{T}Qs=0, where K^* is the dual of K. The bilinearity rank of K is the dimension of the space of all bilinear complementarity relations on K. In this article, we continue the study initiated by Rudolf et al. in Math. Programming, Series B, 129 (2011) 5-31. We show that bilinear complementarity relations are related to Lyapunov-like transformations that appear in dynamical systems and in complementarity theory and further show that the bilinearity rank of K is the dimension of the Lie algebra of the automorphism group of K. In addition, we correct a result of Rudolf et al., compute the bilinearity ranks of symmetric and completely positive cones, and state Schur-type results for Lyapunov-like transformations.

Keywords: Cone LP, bilinearity rank, Lyapunov-like transformations, symmetric cone

Category 1: Linear, Cone and Semidefinite Programming

Category 2: Complementarity and Variational Inequalities

Citation: trGOW11-05, Department of Mathematics and Statistics, University of Maryland Baltimore County, Baltimore, Maryland 21250, USA, December 2011

Download: [PDF]

Entry Submitted: 05/16/2012
Entry Accepted: 05/16/2012
Entry Last Modified: 05/16/2012

Modify/Update this entry


  Visitors Authors More about us Links
  Subscribe, Unsubscribe
Digest Archive
Search, Browse the Repository

 

Submit
Update
Policies
Coordinator's Board
Classification Scheme
Credits
Give us feedback
Optimization Journals, Sites, Societies
Mathematical Optimization Society